| Catalog Number |
228140 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/18/2014
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of (b)(4) devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
Event or Problem Description
The sales representative reported two of the customer's anchors on their 0 degree omnispan needles deployed into the meniscus at the same time during the first deployment during a meniscal procedure.He stated the surgeon pulled the gray trigger once and both anchors deployed into the meniscus.She removed the sutures but kept the anchors in the meniscus.They loaded the omnispan applier again with the second 0 degree needle and again the surgeon pulled the gray trigger once and both anchors deployed into the meniscus.She again cut the sutures but left the anchors in the meniscus.To complete the procedure they loaded the omnispan applier a third time and had no further issues at that point.There were no patient consequences, this delayed the case by ten (10) minutes, and both needles were discarded.The anchors were not left floating in the joint space, they were contained in the meniscus.No further details were available.Please see also medwatch report 1221934-2018-52963.